MAUDE Adverse Event Report: STRYKER GMBH ANKLE ARTHRODESIS NAIL, LEFT T2 ANKLE Ø12X300MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH ANKLE ARTHRODESIS NAIL, LEFT T2 ANKLE Ø12X300MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18181230S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Removal of a broken t2 ankle nail.It was detected by x-ray before the operation, the nail was implanted 1-2 years earlier at a different location.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Removal of a broken t2 ankle nail.It was detected by x-ray before the operation; the nail was implanted 1-2 years earlier at a different location.
 
Additional Manufacturer Narrative
Correction - please refer to d9, the product was returned, h6 (device, method & results) codes.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the ankle nail was received and found broken from the oblong hole.Both the distal and proximal fragments show lines of rest which indicate that the nail has broken in fatigue manner.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.No product related issue could be detected during the performed investigation of the returned device.The implant ultimately failed to withstand the applied force, resulting in material overload and fatigue failure.Based on the limited information available, the root cause of the reported event cannot be defined as this is often muti-factorial: the location of the fracture and the technical aspects of the surgical procedure could have contributed to the event.Furthermore, patient condition and activity levels post-op may also have contributed to an inadequate load distribution, and therefore the breakage of the implant.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
ANKLE ARTHRODESIS NAIL, LEFT T2 ANKLE Ø12X300MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21401259
Report Number0008031020-2025-00306
Device Sequence Number9382412
Product Code HSB
UDI-Device Identifier04546540673367
UDI-Public(01)04546540673367(11)210715(17)260630(10)K042F03
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2026
Device Catalogue Number18181230S
Device Lot NumberK042F03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer05/02/2025
01/12/2026
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/29/2025
02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale